Alert archive / New York / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 33, NWS Albany, NY

June 8, 2005Warren County, Washington County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jun 8, 2005, 4:04 PM EDT for Warren County, Washington County, New York. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2005, 4:04 PM EDT (20:04 UTC)
Expired
Jun 8, 2005, 4:45 PM EDT
In force
41 min
Issued by
NWS Albany, NY
Area
Counties, with a storm outline in the text

Counties Warren County, NY, Washington County, NY

The radar

The Burlington radar (KCXX), 96 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 4:21 PM EDTTSTM WND DMGWhitehall, NYTREES AND POWER LINES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2005-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2005-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1436 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
-41 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 082004
SVRALY
NYC113-115-082045-
/O.NEW.KALY.SV.W.0033.050608T2004Z-050608T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
404 PM EDT WED JUN 8 2005

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WARREN COUNTY IN EAST CENTRAL NEW YORK
  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK

* UNTIL 445 PM EDT

* AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR HULETTS
  LANDING...OR ABOUT 11 MILES NORTHWEST OF WHITEHALL...AND MOVING
  SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HULETTS LANDING BY 410 PM EDT
  WHITEHALL BY 420 PM EDT

LAT...LON 4383 7360 4369 7375 4342 7329 4360 7310

$$

WRS/GJM
1 follow-up statement
000 
WWUS51 KALY 082026
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
425 PM EDT WED JUN 8 2005

NYC113-115-082045-
/O.CON.KALY.SV.W.0033.000000T0000Z-050608T2045Z/
WARREN NY-WASHINGTON NY-
425 PM EDT WED JUN 8 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM EDT FOR
NORTHERN WASHINGTON AND NORTHEASTERN WARREN COUNTIES...

AT 421 PM EDT...LOCAL LAW ENFORCEMENT REPORTED POWER LINES DOWN IN 
HORICON. THIS STORM WAS LOCATED NEAR LOCK TWELVE MARINA...OR ABOUT 
NEAR WHITEHALL...MOVING SOUTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LOCK TWELVE MARINA...GRAYS CORNER AND LOW HAMPTON BY 425 PM EDT    
  EAST WHITEHALL BY 430 PM EDT
  HAMPTON BY 435 PM EDT

LAT...LON 4383 7360 4369 7375 4342 7329 4360 7310

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 5:32 AM EDT, 10 hours 32 minutes earlier.

Area forecast discussion, Jun 8, 5:32 AM EDT, 10 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
532 AM EDT WED JUN 8 2005

.SHORT TERM (TODAY THROUGH TONIGHT)...ANOTHER ACTIVE DAY EXPECTED
ACROSS THE ALY CWA. A STATIONARY FRONT WILL SLICE THE FA IN HALF AND
ALIGN ITSELF ALONG THE MOHAWK VALLEY THIS AFTERNOON. AREAS NORTH OF
THE FRONT WILL HAVE MORE CLOUDS AND HIGHS FROM THE MID 70S TO LOWER
80S WHILE AREAS SOUTH OF THE FRONT WILL HAVE MORE SUN WITH HIGHS
FROM THE UPPER 80S TO LOWER 90S. THIS FRONT WILL ACT AS A FOCUSING
MECHANISM FOR FUTURE CONVECTION AS WELL AS FOR CONVECTION WHICH WILL
BE MOVING EAST FROM THE EASTERN GREAT LAKES THIS MORNING. ELEVATED
CAPES OF 1500-2000 J/KG AND HELICITIES BETWEEN 100 AND 200 MAY ALLOW
40-60 KT WINDS ALOFT TO MIX TO THE SURFACE. IN ADDITION PRECIPITABLE
WATER VALUES RI8SE TO BETWEEN 1.5 AND 1.75 THIS AFTERNOON AND WITH
TRAINING OF CELLS A STRONG POSSIBILITY...LOCALIZED RAINFALL AMOUNTS
OVER 2 INCHES POSSIBLE. THE DECIDING FACTOR ON HOW STRONG THE STORMS
BECOME APPEARS TO BE SURFACE DEWPOINTS AND THETA E RIDGE IN LOWER
LEVELS. MODELS SUGGEST THAT DEWPOINTS WILL REACH CLOSE TO 70 IN MANY
AREAS AND IF THIS HAPPENS CAPES WOULD BE OVER 2000 J/KG...BUT IF
DEWPOINTS ONLY REACH MID 60S CAPES OF 1000-1500 J/KG EXPECTED AND
ACTIVITY LESS WIDESPREAD. AT THIS POINT HAVE ADDED SMALL
HAIL...STRONG GUSTY WINDS AND HEAVY RAIN TO FORECAST. ACTIVITY WILL
CONTINUE INTO EVENING HOURS AND THEN GRADUALLY DISSIPATE OVERNIGHT
WITH TEMPERATURES ONLY DROPPING INTO THE 60S.
&&

.LONG TERM (THURSDAY THROUGH TUESDAY)...WARM PERIOD IN STORE AS
LARGE RIDGE DOMINATES THE EASTERN US.  SKILL WILL BE EVIDENCED BY
HOW TO BEST TIME CONVECTIVE THREAT WITHOUT MENTIONING IT THROUGH THE
ENTIRE PERIOD. THE RIDGE HAS BEEN PROGGED STRONGER WITH TIME AND
EVENTUALLY ITS STRENGTH MAY SUPPRESS CONVECTION AT LEAST SOME OF THE
TIME. LOOK LIKE A TYPICAL MID SUMMER PATTERN RATHER THAN EARLY TO
MID JUNE.
&&

.AVIATION...FRONTAL BOUNDARY ACROSS REGION WILL BE FOCUS FOR
CONVECTION THIS AFTERNOON AND EVENING AS IT BECOME STALLED ACROSS
FORECAST AREA. CONVECTION MARCHING ACROSS MICHIGAN EARLY THIS
MORNING WILL MOVE EASTWARD REACHING FORECAST EARLY AFTERNOON. THE
CONVECTION WILL RIDE ALONG FRONTAL BOUNDARY. RIDGE BUILDS IN AND
STRENGTHENS TODAY AND THURSDAY. HAVE CONVECTION IN TAFS FOR A COUPLE
OF HOURS EARLY/MID AFTERNOON. OTHERWISE HAVE CB IN TAFS. PATCHY MVFR
FOG EARLY THIS MORNING MAINLY IN RIVER VALLEYS.
&&

.FIRE WEATHER...RELATIVE HUMIDITIES WILL DROP TO 40 TO 50 PERCENT IN
THE MID HUDSON VALLEY TODAY WITH 50 TO 60 PERCENT ACROSS THE REST OF
THE LOCAL AREA. RH WILL INCREASE TO 85 TO 95 PERCENT OVERNIGHT WITH
RISING DEW POINTS. RH WILL DROP TO AROUND 50 PERCENT ON THURSDAY.
SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY DOWNPOURS.
&&

.HYDROLOGY...RIVERS...STREAMS AND RESERVOIRS CONTINUE TO RUN BELOW
NORMAL FOR EARLY JUNE. HUMIDITY LEVELS WILL BE ON THE RISE THIS
AFTERNOON. AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE IN WARM/HUMID AIRMASS INTO THE WEEKEND. PRECIPITABLE WATER
VALUES WILL BE ON THE INCREASE SO LOCALIZED HEAVY DOWNPOURS WILL
OCCUR WITH THE STORMS.
&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...NONE.
VT...NONE.

&&
Hazardous weather outlook, Jun 8, 5:03 AM EDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
503 AM EDT WED JUN 8 2005

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-091100-
BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY-
EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY-
EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT-
HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY-
NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY-
NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY-
SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY-
SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY-
SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY-
WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY-
WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT-
503 AM EDT WED JUN 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT
WESTERN NEW ENGLAND.

.DAY ONE...
SCATTERED THUNDERSTORMS WILL MOVE FROM WEST TO EAST ACROSS EASTERN
NEW YORK AND ADJACENT WESTERN NEW ENGLAND ALONG A STATIONARY FRONT
THAT WILL BE ALIGNED ALONG THE MOHAWK VALLEY BEGINNING EARLY TO MID
AFTERNOON AND CONTINUING INTO THE OVERNIGHT HOURS. THE THUNDERSTORMS
MAY APPROACH SEVERE LIMITS WITH WIND GUSTS 45 TO 55 MPH AND HAIL
AROUND A HALF INCH. IN ADDITION HEAVY DOWNPOURS ASSOCIATED WITH THE
THUNDERSTORMS MAY PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH
LOCALLY HIGHER AMOUNTS WHICH MAY RESULT IN FLOODING OF POORLY DRAINED
LOW LYING AREAS. THE THUNDERSTORMS ARE EXPECTED TO MOVE EAST AT 30 TO
40 MPH.

.DAYS TWO THROUGH SEVEN...
FROM THURSDAY THROUGH NEXT TUESDAY A WARM...HUMID AIRMASS WILL
DOMINATE THE WEATHER WITH A CHANCE OF THUNDERSTORMS EACH DAY
...ESPECIALLY DURING THE AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS
EVENING. SKYWARN SPOTTERS FORWARD ANY REPORTS OF HAIL...LIGHTING
CAUSING INJURY OR DAMAGE OR RAINFALL AMOUNTS OF 1.5 INCHES OR MORE TO
THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 4:19 PM EDTSevere Thunderstorm WarningALYUlster56 min
Jun 8, 6:59 PM EDTSevere Thunderstorm WarningALYSaratoga46 min
Jun 8, 7:29 PM EDTSevere Thunderstorm WarningALYRensselaer46 min

Nearby

Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.